Alert archive / Ohio / Flash Flood Warnings in 2025
Flash Flood Warning 157, NWS Charleston, WV
NWS Charleston, WV issued this flash flood warning at Sep 25, 2025, 2:08 AM EDT for Gallia County, Lawrence County, Ohio. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 25, 2025, 2:08 AM EDT (06:08 UTC)
- Expired
- Sep 25, 2025, 8:45 AM EDT
- In force
- 7 hr
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Flood severity
- None
Counties Gallia County, OH, Lawrence County, OH
The radar
The Charleston,WV radar (KRLX), 78 km from the middle of the area, began a volume at 06:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 6.1 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 42 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 832 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted.
626
WGUS51 KRLX 250608
FFWRLX
OHC053-087-250915-
/O.NEW.KRLX.FF.W.0157.250925T0608Z-250925T0915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston WV
208 AM EDT Thu Sep 25 2025
The National Weather Service in Charleston has issued a
* Flash Flood Warning for...
South Central Gallia County in southeastern Ohio...
Central Lawrence County in southeastern Ohio...
* Until 515 AM EDT.
* At 208 AM EDT, Doppler radar indicated showers producing heavy
rain across the warned area. Between 1.5 and 2 inches of rain have
fallen. Additional rainfall amounts of 0.2 to 1 inch are possible
in the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by training showers.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Ashland, Coal Grove, Lake Vesuvius and Aid.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Report flooding to the National Weather Service by calling toll
free, 800 401 9535, when you can do so safely.
&&
LAT...LON 3856 8259 3861 8264 3865 8259 3868 8251
3876 8242 3868 8234 3863 8240 3853 8251
3846 8260 3847 8261 3848 8262 3848 8263
3849 8264
FLASH FLOOD...RADAR INDICATED
$$
RPY4 follow-up statements
748
WGUS71 KRLX 250745
FFSRLX
Flash Flood Statement
National Weather Service Charleston WV
345 AM EDT Thu Sep 25 2025
OHC053-087-250915-
/O.CON.KRLX.FF.W.0157.000000T0000Z-250925T0915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Gallia OH-Lawrence OH-
345 AM EDT Thu Sep 25 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 AM EDT EARLY THIS
MORNING FOR SOUTH CENTRAL GALLIA AND CENTRAL LAWRENCE COUNTIES...
At 345 AM EDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 1.5 and 2.3 inches of rain have
fallen. Additional rainfall amounts of 0.3 to 1 inch are possible in
the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Ashland, Coal Grove, Lake Vesuvius and Aid.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Report flooding to the National Weather Service by calling toll
free, 800 401 9535, when you can do so safely.
&&
LAT...LON 3856 8259 3861 8264 3865 8259 3868 8251
3876 8242 3868 8234 3863 8240 3853 8251
3846 8260 3847 8261 3848 8262 3848 8263
3849 8264
FLASH FLOOD...RADAR INDICATED
$$
RPY007
WGUS51 KRLX 250848
FFWRLX
OHC053-087-251115-
/O.EXT.KRLX.FF.W.0157.000000T0000Z-250925T1115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston WV
448 AM EDT Thu Sep 25 2025
The National Weather Service in Charleston has extended the
* Flash Flood Warning for...
South Central Gallia County in southeastern Ohio...
Central Lawrence County in southeastern Ohio...
* Until 715 AM EDT.
* At 448 AM EDT, Doppler radar indicated that between 2 and 3 inches
of rain have fallen. Flash flooding is ongoing or expected to
begin shortly.
HAZARD...Flash flooding caused by heavy showers.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Ashland, Coal Grove, Lake Vesuvius and Aid.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Report flooding to the National Weather Service by calling toll
free, 800 401 9535, when you can do so safely.
&&
LAT...LON 3856 8259 3861 8264 3865 8259 3868 8251
3876 8242 3868 8234 3863 8240 3853 8251
3846 8260 3847 8261 3848 8262 3848 8263
3849 8264
FLASH FLOOD...RADAR INDICATED
$$
RPY213
WGUS51 KRLX 251044
FFWRLX
OHC053-087-251245-
/O.EXT.KRLX.FF.W.0157.000000T0000Z-250925T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston WV
644 AM EDT Thu Sep 25 2025
The National Weather Service in Charleston has extended the
* Flash Flood Warning for...
South Central Gallia County in southeastern Ohio...
Central Lawrence County in southeastern Ohio...
* Until 845 AM EDT.
* At 644 AM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 4 inches of rain
have fallen. Additional rainfall amounts of 0.3 to 1 inch are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Ashland, Coal Grove, Lake Vesuvius and Aid.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Report flooding to the National Weather Service by calling toll
free, 800 401 9535, when you can do so safely.
&&
LAT...LON 3856 8259 3861 8264 3865 8259 3868 8251
3876 8242 3868 8234 3863 8240 3853 8251
3846 8260 3847 8261 3848 8262 3848 8263
3849 8264
FLASH FLOOD...RADAR INDICATED
$$
LTC545
WGUS71 KRLX 251236
FFSRLX
Flash Flood Statement
National Weather Service Charleston WV
836 AM EDT Thu Sep 25 2025
OHC053-087-251246-
/O.EXP.KRLX.FF.W.0157.000000T0000Z-250925T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Gallia OH-Lawrence OH-
836 AM EDT Thu Sep 25 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 845 AM EDT THIS MORNING FOR
SOUTH CENTRAL GALLIA AND CENTRAL LAWRENCE COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
significant threat to life and property. Please continue to heed
remaining road closures.
&&
LAT...LON 3856 8259 3861 8264 3865 8259 3868 8251
3876 8242 3868 8234 3863 8240 3853 8251
3846 8260 3847 8261 3848 8262 3848 8263
3849 8264
$$
LTCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Sep 25, 1:02 AM EDT, 1 hour 6 minutes earlier.
Area forecast discussion, Sep 25, 1:02 AM EDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION National Weather Service Charleston WV 102 AM EDT Thu Sep 25 2025 .SYNOPSIS... Expect showers/storms through today with cold frontal passage expected by early Friday. Activity remains a possibility through the weekend as a few upper level disturbances pass by. && .NEAR TERM /THROUGH TONIGHT/... As of 100 AM Thursday... Today focus turns to a synoptic feature that will provide unsettled weather to the area for most of this period. This feature is a quasi-stationary frontal boundary which will or is forecast to inch toward the area and pass through eventually by the end of this period. PoPs will be high through the morning and afternoon but will taper off by the evening and subsequently end by late tonight. Thunderstorm potential will be during the morning and afternoon at which point the chances will be slightly higher with modest instability and shear which could promote some stronger convection with heavier rain rates. The main threat will be flash flooding as we are elevated for excessive rainfall. PWATs are down some from the previous day to 1.5 inches and DCAPE is a lot higher than the previous day therefore heavy downpours will have potential to come to fruition. Over the last day or so areas along the Ohio River and northwest of there are the areas that received the most rainfall amounts. This will be a hot spot for flash flooding potential more than the other areas and especially along the mountains who have had less rainfall totals as well as having higher flash flood guidance today. Temperatures today will rise to average for this time of year and overnight lows will drop only to above average as cloudy conditions will prevail. && .SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... As of 1215 AM Thursday... Although a cold front will have already moved east of the area by Friday morning, an upper trough will push through the region. With some lingering moisture in the mountains and southern counties, these areas could see some showers. Models show that as the upper trough pulls away from the region, it leaves behind a cut off low over the southeast United States. This upper low will push some moisture back into the area, allowing for chances of showers and possible a few thunderstorms Friday night through the weekend. The best chances for this precipitation will be over the mountains and southern counties. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... As of 1215 AM Thursday... Models show the upper level low continuing to be near the area through Monday. This will allow for the chances of showers and possibly thunderstorms, with the best chances over the mountains and southern counties. The low finally shifts away from the region on Tuesday, although lingering moisture means that some showers can still not be ruled out. Models finally show high pressure building in for Wednesday, providing mostly dry weather. && .AVIATION /06Z THURSDAY THROUGH MONDAY/... As of 130 AM Thursday... Conditions will progressively deteriorate through the overnight and morning hours with some IFR at times under heavy shower activity. CIGs will then lift slight to MVFR or better by the afternoon as a frontal passage commences. By late afternoon VFR should come to light however it will be short lived as guidance has widespread VIS restrictions along with low stratus inundating the area overnight tonight. Winds will be southwesterly today and then changing direction as frontal passage takes palace to where winds will be out of the northwest but then to light and variable tonight. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z FRIDAY... FORECAST CONFIDENCE: Medium. ALTERNATE SCENARIOS: Timing of rainfall and associated restrictions will likely vary. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. DATE THU 09/25/25 UTC 1HRLY 03 04 05 06 07 08 09 10 11 12 13 14 EDT 1HRLY 23 00 01 02 03 04 05 06 07 08 09 10 CRW CONSISTENCY H H H H H M H M M H L M HTS CONSISTENCY L M H H M M M H M M L M BKW CONSISTENCY M L H H M H H H H M M M EKN CONSISTENCY H H M L L L L L L L L M PKB CONSISTENCY H H M M H M H H H H H H CKB CONSISTENCY M H M L L L L M M H M H AFTER 06Z FRIDAY... IFR is possible at night with low stratus and/or fog through the weekend. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...RPY/JZ NEAR TERM...JZ SHORT TERM...RPY LONG TERM...RPY AVIATION...JZ
In the hours before
Local storm report, Sep 24, 8:36 PM EDT, 5 hours 32 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
836 PM EDT Wed Sep 24 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0628 PM Flash Flood 2 W Beech Fork State Pa 38.29N 82.45W
09/24/2025 Wayne WV Public
Street/road flooded/closed.
&&Local storm report, Sep 24, 8:37 PM EDT, 5 hours 31 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
837 PM EDT Wed Sep 24 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM Flash Flood 4 SE Ceredo 38.35N 82.50W
09/24/2025 Wayne WV Public
Street/road flooded/closed.
&&Special weather statement, Sep 25, 1:30 AM EDT, 38 minutes before
Special Weather Statement
National Weather Service Charleston WV
130 AM EDT Thu Sep 25 2025
KYZ101-103-250615-
Boyd-Greenup-
130 AM EDT Thu Sep 25 2025
...HEAVY RAIN WILL CAUSE RAPID RISES ON STREAMS IN NORTHWESTERN BOYD
AND SOUTHEASTERN GREENUP COUNTIES...
Locations impacted include...
Ashland, Naples, Flatwoods, Russell, Raceland, Worthington,
Bellefonte, Westwood, and Summit.
Heavy rain will cause rapid rises on streams and creeks to near
bankfull. This may cause ponding of water on roadways and water
problems in low-lying areas.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to travel across
flooded roads. Find alternate routes. It takes only a few inches of
swiftly flowing water to carry vehicles away.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3856 8273 3854 8270 3847 8263 3837 8282
3842 8287
TIME...MOT...LOC 0528Z 234DEG 20KT 3843 8283
25The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 25, 1:39 AM EDT | Flash Flood Warning | RLX | Lawrence | 7 hr |
| Sep 25, 3:02 AM EDT | Flash Flood Warning | RLX | Gallia, Lawrence | 3 hr |
| Sep 25, 8:49 AM EDT | Areal Flood Warning | RLX | Lawrence | 6 hr |
Nearby
Flash Flood Warnings in Ohio, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.